| Catalog Number |
8116445 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that intra-op, when the cross-link was installed, the screw plug broke at the non-breaking point when the screw plug was screwed.No patient complications were reported as a result of the event.
Additional Manufacturer Narrative
Product analysis results: visual and optical inspection confirmed the crosslink was returned with a rod attached to it.Functional inspection confirmed the locking nut was able to be tightened and loosened.Optical inspection of both set screws confirmed part of the threaded portion of the screw was sheared/broken off.It appears a hex was used to tighten the screw which caused it to break at the threads instead of using the break off driver that causes the upper portion of the screw to break instead.This is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.